Heavy Rain, Stanislaus
- When
- March 22, 1:00 PM PST to 2:30 PM PST
- Where
- Stanislaus County, Turlock
- Property damage
- $25,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.559, -120.998 (the zone’s center; the record gives no point)
Heavy rain resulted in street flooding and minor property damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Heavy rain resulted in street flooding and minor property damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Mar 22, 11:15 AM PST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1115 AM PST TUE MAR 22 2005 .DISCUSSION...RAIN AND SNOW CONTINUES ACROSS THE DISTRICT TODAY. MODERATE TO HEAVY PRECIPITATION IS POSSIBLE AT TIMES. WINDS CONTINUE TO BE BREEZY IN THE VALLEY AND WINDY IN THE MOUNTAINS THIS MORNING. THESE WILL SUBSIDE LATE THIS AFTERNOON IN THE VALLEY. THE MAIN UPPER LEVEL LOW PRESSURE REMAINS OFF THE COAST...AND WILL MOVE INLAND LATER TODAY. A STRONG UPPER LEVEL JET MAX IS DIVING TOWARDS THROUGH SOUTHERN CALIFORNIA TODAY...WHICH WILL ENHANCE PRECIPITATION IN PARTS OF CENTRAL CALIFORNIA. SOME CLEARING OF THE CLOUDS IN THE CENTRAL VALLEY AHEAD OF THE APPROACHING VORT MAX MAY LEAVE AN OPEN DOOR TO SOME INSTABILITY. HOWEVER...THE CLOUDS ARE QUICKLY MOVING IN BEHIND THE CLEAR SPOTS...WHICH WILL MAKE IT MORE DIFFICULT FOR THUNDERSTORMS TO DEVELOP. STILL NOT RULING OUT SOME ISOLATED THUNDERSTORMS THIS AFTERNOON IN THE CENTRAL VALLEY. THE HEAVIER PRECIPITATION IN THE MOUNTAINS WILL END MAINLY BY 6 PM FOR THE NORTHERN MOUNTAINS AND COASTAL MOUNTAINS NORTH OF CLEAR LAKE...AS WELL AS THE LASSEN PARK AREA. HOWEVER...THE PRECIPITATION IN THE REST OF THE WEST SLOPES OF THE SIERRA NEVADA MAY CONTINUE THROUGH LATE TONIGHT. ONCE THE BULK OF THE PRECIPITATION ENDS...EXPECT SOME SHOWERY ACTIVITY TO CONTINUE. WILL LIKELY EXTEND OUR WINTER STORM WARNING FOR OUR ZONE 69 THROUGH MIDNIGHT. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING THROUGH 6 PM FOR WEST SLOPE SIERRA INCLUDING WESTERN PLUMAS COUNTY AND LASSEN PARK...AND FOR THE MOUNTAINS OF SHASTA COUNTY SOUTH TO NORTHERN LAKE COUNTY AND INCLUDING THE BURNEY BASIN. && CRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST TUE MAR 22 2005 CAZ013>019-063-064-066>069-231500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG COLD FRONT IS CAUSING SOUTH TO SOUTHEASTERLY WIND OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH IN PARTS OF THE VALLEY AND DELTA EARLY THIS MORNING. FROM ONE TO THREE FEET OF ADDITIONAL SNOWFALL CAN BE EXPECTED AS WELL ACROSS THE MOUNTAINS TODAY, & ISOLATED THUNDERSTORMS WILL MAKE A RETURN TO THE LOWER ELEVATIONS THIS AFTERNOON. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS WILL CONTINUE THROUGH THURSDAY, HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO RCH
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478648.